Discussion in 'General Parenting' started by guest3, May 22, 2007.

  1. guest3

    guest3 Guest

    difficult child II is still very unstable but luckily we've avoided going
  2. smallworld

    smallworld Moderator

    What medications/doses is he taking?
  3. guest3

    guest3 Guest

    Abilify (25)
    Lexapro (10)

    and she wants to add Depakote (125), which I have not decided if I am going to go along with or not, I am waiting for the weekend.

    We tried both lamectal and wellbutrin in the past both of which made him plum evil.

    My last hope is the MRI scheduled for this Sat. but the Neurologist was quite skeptical that he would not find anything based on difficult child II's "history" not very encouraging that's for sure :O(
  4. smallworld

    smallworld Moderator

    He's most likely unstable because of his medication mix. If he truly has bipolar disorder, the SSRI antidepressant Lexapro could be destabilizing him. Abilify on its own would not stabilize his moods and certainly cannot offset the effects of Lexapro. With bipolar disorder, your difficult child 2 would probably need a mood stabilizer like Depakote (and 125 mg may not be much help because it will not bring him into a therapeutic range).

    You really need a psychiatrist who knows how to medicate a child with bipolar disorder. Has your difficult child 2 ever had a neuropsychologist evaluation to verify the diagnosis?
  5. Steely

    Steely Active Member

    I agree with smallworld, his medications are probably not where they need to be. We all hate to medicate our children....believe me......I was miss organic Mom until my difficult child was 6 and tearing the world apart.........I finally realized he was so unhappy, and just like an ear infection, it was my responsibiliy to help him feel better.

    An anti depressant can make your son very, very impulsive and odd, if he has any sort of mood instability. Abilify can also sometimes have insomniac like results, and in some cases (like ours) make kids more manic. 125 mg of Depakote is like taking an aspirin, I would think it would do none to nothing. I would find a good psychiatrist, have a good neuro pysch evaluation, and try some different medication combos. For us, it was medication after medication until we found Lithium - and then it was like a new beginning for my son. You just have to be diligent and determined to find the best fit for your child.

    As far as the stomach aches, it sounds like a stress related issue. Is the end of school testing, etc getting to him?
  6. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Just wanted to send some hugs. I'm surprised the school district doesn't do more to keep him in school.
  7. smallworld

    smallworld Moderator

    In addition to anxiety, chronic stomach pain can be from some medications (like Lexapro).
  8. ROE

    ROE New Member

    No advice, just sympathy. I am surprised the school district doesn't do more to keep him there also. I hope difficult child II is stabilized soon.

    Like your difficult child 1, I suspect my difficult child will fail the school year also. My goals for him have changed throughout the year from "pass all of your classes with a C or higher", to "some classes", to "passing with a D is better than not passing at all", to "at least pass the electives". As the year comes to an end my goal is for him just to go to school every day. sigh.

    I hope you find some relief soon.
  9. Kjs

    Kjs Guest

    difficult child was on Lamictal alone and he seemed to do soooo well. Then he took a bad turn in mid year and we decided to address the anxiety. Lexapro 10 mg. Really didn't go well with Lamictal and kept him up at night. So, psychiatrist switched Lexapro for Remerom. Things went from bad to worse. Now we are just back on Lamictal. He has not settle down to where he was, but is much better than when he had the other medications with Lamictal. Actually psychiatrist raised the Lamictal, and he seemed to do much better with the lower dose. Don't know if I should mention that or see what happens. Still don't know how to address the anxiety since many of the drugs do not go well with Lamictal. From my experience only. Also told by sooo many people Lexapro 10 mg is a high dose especially to start on. I was thinking of maybe trying that again, but much lower dose. Don't know. Working with other suggestions at this time.
  10. timer lady

    timer lady Queen of Hearts

    I've lost my job due to constant absences - it's ugly.

    You have a team working for difficult child; however the team is working against each other. No one is in agreement. You are the "empress" of this team - they answer to you.

    School has absolutely no place criticizing psychiatrist. It's not their place - no medical degree. DYFS needs to help the family & not place blame. husband needs to fall in line.

    I don't mean to sound so harsh, however I've been where you are. The reality is that if everyone is not on the same page it's a waste of time & money to do the psychiatrist, therapist & any other interventions you have put in place.

    Is there anyway you can call a meeting of the minds? You are the ultimately the team lead - lay it out for everyone. Then ask for input. In other words, work as a team to develop a true plan for your difficult children.

    I hope things get better soon. This all gets so old. :flower:
  11. Kjs

    Kjs Guest

    Like smallworld mentioned. Lexapro and stomach pain. I forgot to mention that part. difficult child has many aches and pains that has no detectable source, but in addition to difficult child being awake for 4 nights he DID have stomach pain. He called me from school to bring him maloxx once.
    There was a time when school was calling so often that difficult child was in pain, I told them unless he is throwing up or has a fever don't call because I will not pick him up. There were a lot less phone calls, and he stayed in school because he knew I would not pick him up. He eventually stopped calling. Now if I could just get school to stop calling over stupid things like being late for class (call every period to report that) and not bringing supplies. New job, need to learn so many new things. Hard to work and worry about difficult child.